Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 148, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 29, 2011, 2:19 AM CDT for Clay County, Clinton County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2011, 2:19 AM CDT (07:19 UTC)
- Expired
- May 29, 2011, 2:46 AM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, MO, Clinton County, MO
The radar
The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS53 KEAX 290719
SVREAX
MOC047-049-290800-
/O.NEW.KEAX.SV.W.0148.110529T0719Z-110529T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
* UNTIL 300 AM CDT
* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR KEARNEY...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEARNEY AND HOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3955 9452 3953 9421 3950 9421 3925 9436
3926 9459
TIME...MOT...LOC 0719Z 202DEG 11KT 3934 9444
WIND...HAIL <50MPH 1.00IN
$$
SF2 follow-up statements
211
WWUS53 KEAX 290738
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT SUN MAY 29 2011
MOC047-049-290800-
/O.CON.KEAX.SV.W.0148.000000T0000Z-110529T0800Z/
CLAY MO-CLINTON MO-
238 AM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLINTON AND NORTHERN CLAY COUNTIES UNTIL 300 AM CDT...
AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR KEARNEY...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLT.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 23 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3932 9432 3933 9456 3955 9452 3953 9421
3950 9421
TIME...MOT...LOC 0738Z 200DEG 17KT 3941 9441
WIND...HAIL <50MPH 1.00IN
$$
SF667
WWUS53 KEAX 290746
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 AM CDT SUN MAY 29 2011
MOC047-049-290756-
/O.CAN.KEAX.SV.W.0148.000000T0000Z-110529T0800Z/
CLAY MO-CLINTON MO-
246 AM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON AND NORTHERN
CLAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER
STILL IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND HEAVY
RAINFALL.
LAT...LON 3932 9432 3933 9456 3955 9452 3953 9421
3950 9421
TIME...MOT...LOC 0746Z 202DEG 11KT 3942 9440
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:06 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 29, 12:06 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1206 AM CDT SUN MAY 29 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... LOOKING THROUGH RADAR...SATELLITE...AND UPPER AIR OBSERVATIONS FROM 00Z...AND ALL POINT AT THE FACT THAT ANY POTENTIAL THUNDERSTORMS IN OUR REGION TONIGHT WILL LIKELY HAVE TO WAIT FOR THE LOW LEVEL JET TO INCREASE LATE THIS EVENING. 00Z SOUNDINGS FROM TOPEKA... SPRINGFIELD...AND AMDAR DATA IN KANSAS CITY ALL SHOW A STOUT CAP IN PLACE ACROSS THE REGION. CONVECTIVE WEATHER FROM EARLIER IN THE DAY AND THE SURFACE WARM FRONTS POSITION ACROSS FAR SOUTHERN MISSOURI WILL LIMIT...AND/OR HAS ELIMINATED...ANY POTENTIAL FOR SURFACE BASED CONVECTION REACHING UP INTO OUR FORECAST REGION THIS EVENING. ACTIVITY THAT HAS DEVELOPED NORTHWEST OF OKLAHOMA CITY SEEMS TO SUPPORT THIS SUPPOSITION AS DESPITE THE AMPLE INSTABILITY...MODERATE SHEAR...AND A SHORTWAVE /EVIDENT IN WATER VAPOR IMAGERY MOVING THROUGH OKLAHOMA/...THE STORMS ARE STRUGGLING TO TAKE OFF. THIS IS CONGRUENT WITH THE EVALUATION FROM THE UPPER AIR OBSERVATIONS THAT THERE IS STILL A DECENT AMOUNT OF INHIBITION ALOFT. SO...FOR THE REST OF THE EVENING HOURS I HAVE SCALED BACK THE THUNDERSTORMS TO SHOWERS. ANY LIKELY THUNDERSTORM ACTIVITY OVERNIGHT WILL NEED TO WAIT FOR THE LOW LEVEL JET TO KICK IN. ANY CONVECTION ON THE LOW LEVEL JET WILL BE RATHER ELEVATED...BUT IN AN ENVIRONMENT WITH STEP MID-LEVEL LAPSE RATES. WITH UNIDIRECTIONAL SHEAR IN THE ELEVATED INSTABILITY LAYER...THIS LOOKS TO LIMIT OUR SEVERE WEATHER POTENTIAL OVERNIGHT TO LARGE HAIL...THOUGH DAMAGING WINDS CAN NOT BE COMPLETELY RULED OUT. SHORTWAVE MOVING THROUGH OKLAHOMA WILL LIKELY ASSIST THE FOCUS OF THE LOW LEVEL JET...BUT WATER VAPOR IMAGERY MAKES THE SHORTWAVE LOOK VERY DRY ALOFT...WHICH MIGHT WORK AGAINST STORM DEVELOPMENT. EITHER WAY...IF ANY OF THIS ACTIVITY CAN GET GET GOING IN OUR FORECAST AREA...TIMING IS EXPECTED TO BE AFTER MIDNIGHT WITH THE STORMY ACTIVITY SHIFTING NORTH ALONG WITH THE RETREATING WARM FRONT THROUGH SUNDAY MORNING. CUTTER && .PREVIOUS DISCUSSION... MAIN CONCERN FOR THE SHORT TERM FORECAST DEALS WITH CHANCE OF SEVERE CONVECTION LATE THIS EVENING THROUGH TONIGHT AND EARLY SUNDAY MORNING. LATEST MESOANALYSIS SHOWS MOISTURE/INSTABILITY POOLING TO OUR SOUTH...SOUTH OF THE WARM FRONT. THE WARM FRONT IS DRAPED FROM NEAR JEFFERSON CITY TO NEVADA TO PARSONS. A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP TONIGHT WHICH WILL LIFT LARGE AMOUNTS OF MOISTURE AND INSTABILITY ACROSS THE WARM FRONT INTO EASTERN KANSAS AND MISSOURI. FORECAST SOUNDINGS INDICATE AROUND 2500 J/KG ELEVATED CAPE WITH MINIMAL CIN THAT SHOULD EASILY BE OVERCOME BY THE STRONG ISENTROPIC ASCENT EXPECTED. SHEAR MAY ALSO BE IMPRESSIVE IF IT CAN TAP INTO THE LOWER LEVEL WIND FIELDS AS STRICTLY ELEVATED SHEAR IS FAIRLY WEAK. THE LATEST 4 KM WRF-NMM AND OLDER VERSIONS OF THE WRF- NMM AND WRF-ARW SHOW CONVECTION ERUPTING ALONG THE I-70 CORRIDOR VERY LATE THIS EVENING/TONIGHT AND THEN LIFTS THIS ACTIVITY NORTHWARD INTO IOWA AND NEBRASKA. GIVEN THE HIGH CAPE AND POTENTIALLY STRONGER SHEAR VALUES SEVERE THUNDERSTORMS ARE LIKELY WHEN THEY DEVELOP. VERY LARGE HAIL APPEARS TO BE THE MAIN THREAT BUT HIGH PERCEPTIBLE WATER VALUES WILL ALSO LEAD TO HIGH RAIN RATES WHICH MAY LEAD TO LOCALIZED FLOODING ACROSS NORTHERN MISSOURI. THIS WILL ALSO EXACERBATE ONGOING RIVER FLOODING AS MOST RIVERS IN THIS AREA ARE RUNNING ABOVE NORMAL STREAM FLOWS. ONCE THE FRONT FULLY LIFTS THROUGH THE AREA SUNDAY MORNING CLOUDS WILL BREAK OUT AND WINDS SHOULD INCREASE FROM THE SOUTH USHERING IN VERY HUMID AIR. SURFACE DEWPOINTS SHOULD RISE TO AT LEAST THE UPPER 60S AND MOST LIKELY THE LOWER 70S. WITH TEMPERATURES APPROACHING 90 DEGREES IT IS GOING TO FEEL VERY UNCOMFORTABLE. WINDS LOOK STRONGER FOR MONDAY AFTERNOON AS LEE SIDE TROUGHING/CYCLOGENESIS TIGHTENS THE PRESSURE GRADIENT ACROSS THE PLAINS. WHILE NOT OVERLY CONFIDENT AT THIS POINT GIVEN WE ARE ON THE EASTERN EDGES OF THE STRONGEST PRESSURE GRADIENT WE MAY APPROACH WIND ADVISORY CRITERIA ACROSS PARTS OF OUR KANSAS COUNTIES AND FAR NORTHWESTERN MISSOURI. WINDS ALOFT SHOULD DECREASE DURING THE DAY MONDAY BUT GUSTIER CONDITIONS ARE POSSIBLE LATE MONDAY MORNING AND THEN AGAIN LATE MONDAY AFTERNOON AND EVENING AS THE LOW LEVEL JET STRENGTHENS AGAIN. WARM TEMPERATURES ALOFT WILL INHIBIT CONVECTIVE DEVELOPMENT SO A DRY FORECAST IS EXPECTED SUNDAY AND MONDAY. A STRONG SYSTEM MOVING THROUGH THE NORTHERN PLAINS WILL PLOW A FRONT INTO THE CENTRAL/EASTERN PLAINS MONDAY NIGHT/TUESDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND EARLY TUESDAY AS THIS FRONT MOVES INTO THE REGION. CONFIDENCE ON ANY WIDESPREAD SEVERE WEATHER IS NOT VERY HIGH BUT GIVEN A POTENTIAL VERY UNSTABLE AIRMASS IN PLACE SOME SEVERE THUNDERSTORMS CAN NOT BE RULED AS SOME CONVECTIVE CLUSTER MOVES INTO NORTHWESTERN MISSOURI. CDB MEDIUM RANGE (TUESDAY-SATURDAY)... UPPER TROUGH AXIS PUSH INTO THE MIDDLE MISSOURI VALLEY AT 12Z TUESDAY BEFORE QUICKLY SWINGING INTO THE WESTERN GREAT LAKES BY LATE AFTERNOON. TRAILING COLD FRONT PUSHING INTO CENTRAL MISSOURI WILL WEAKEN AS BETTER JET DYNAMICS EXIT WELL TO THE NORTHEAST. CANT RULE OUT SOME SCATTERED CONVECTION TUESDAY AFTERNOON ESPECIALLY OVER THE SOUTHERN CWA AS WEAK FRONT PUSHES INTO AN UNSTABLE AIRMASS. FORCING IS UNIMPRESSIVE SO WILL KEEP POPS LIMITED TO LOW CHANCE TUES AND SLIGHT CHANCE TUES NIGHT AS FRONT HANGS AROUND. AFTER THIS POINT...SIGNIFICANT RIDGING BEGINS BUILDING INTO MUCH OF THE CENTRAL CONUS FOR THE REMAINDER OF THE PERIOD. MAY SEE AN MCS PUSH INTO THE MID MISSISSIPPI VALLEY WEDS NIGHT AS BOTH ECMWF AND GFS HINT AT A WEAK DISTURBANCE RIDING DOWN THE EAST SIDE OF THE BUILDING RIDGE. THIS MAY IMPACT NORTHERN AND NORTHEASTERN PARTS OF THE CWA. OTHERWISE...DRY AND HOT CONDITIONS WILL DOMINATE THE LATTER PART OF THE EXTENDED. BOTH ECMWF AND GFS ARE CONSISTENT IN BRINGING 850 HPA TEMPS INTO THE LOWER AND MIDDLE 20S BY FRIDAY AND SATURDAY. MIXING FROM THIS LEVEL WITH FULL SUN WOULD PUSH SFC TEMPS INTO THE UPPER 90S. SINCE THIS IS APPROACHING RECORD TERRITORY...WILL NOT GO THIS WARM THAT FAR OUT...BUT MODEL SPREAD IS LOW FOR NEXT WEEK SO MID 90S SEEM REASONABLE. WITH GOOD MOISTURE FETCH AND REMNANT GROUND MOISTURE FROM A WET LATE MAY...WOULD NOT BE SURPRISED TO SEE HEAT INDICES EXCEEDING 100 BY LATE NEXT WEEK. HAWBLITZEL && .AVIATION... FOR THE 06Z TAFS...ELEVATED WARM AIR ADVECTION HAS BEGUN TO DEVELOP SCATTERED STORMS ACROSS AREAS FROM NEAR EMPORIA KANSAS EAST NORTHEAST THROUGH KANSAS CITY INTO CENTRAL MISSOURI. PREVAILING THUNDERSTORMS AT 07Z IN THE TAFS STILL LOOKS LIKE A DECENT TIME FOR THE ONSET OF THUNDER AT THE TERMINALS. LAST MINUTE AMENDMENTS WILL LIKELY BE NEEDED TO PIN DOWN SPECIFIC TIMING OF THE STORMS. STORMS SHOULD SHIFT NORTH THROUGH THE EARLY MORNING HOURS AS THE WARM AIR ADVECTION AND WARM FRONT BOTH MOVE NORTH CARRYING THE STORMS AWAY FROM THE TERMINALS. MVFR CONDITIONS SHOULD PERSIST THROUGH THE LATE MORNING HOURS...THEN CEILINGS SHOULD LIFT FOR THE AFTERNOON WITH SURFACE WINDS BECOMING RATHER GUSTY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT ACROSS THE KANSAS-MISSOURI REGION. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 28, 6:57 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT SAT MAY 28 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 657 PM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS EVENING...AND CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER THERE IS A LARGE AMOUNT OF UNCERTAINTY ON WHETHER TOR NOT THIS WILL OCCUR. HOWEVER...IF STORMS CAN GET GOING...LARGE HAIL AND HEAVY RAINFALL WILL BE LIKELY WITH ANY OF THESE STORMS...WHICH WOULD AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM PAOLA KANSAS TO BOONVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANY ONGOING SUNDAY MORNING THUNDERSTORMS SHOULD BE MOVING NORTH INTO IOWA SUNDAY MORNING...HOWEVER AN ISOLATED SEVERE STORM MAY LINGER IN FAR NORTHERN MISSOURI FOR A SHORT PERIOD AFTER SUNRISE SUNDAY. LARGE HAIL WOULD BE THE PRIMARY THREAT EARLY SUNDAY MORNING...BEFORE THE ACTIVITY MOVES NORTH OF THE OUTLOOK AREA. THUNDERSTORMS MAY BE POSSIBLE OVER NORTHEAST KANSAS AND THE NORTHERN THIRD OF MISSOURI LATE MONDAY NIGHT AND TUESDAY. A FEW DAMAGING WIND GUSTS MAY BE POSSIBLE IN FAR NORTHWEST MISSOURI...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS MAY AFFECT PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR PORTIONS OF THE OUTLOOK AREA ALONG AND NORTH OF A PAOLA KANSAS TO BOONVILLE MISSOURI LINE AS ANY CONVECTION OCCURRING BECOMES MORE ORGANIZED. CUTTER
In the hours before
Special weather statement, May 29, 1:26 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CDT SUN MAY 29 2011
KSZ025-103-MOZ028-290715-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
126 AM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES UNTIL 215 AM
CDT...
AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 8 MILES WEST OF LEAVENWORTH...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEAVENWORTH...WESTON...PLATTE CITY...TRACY...POTTER...LOWEMONT...
STILLINGS...FORT LEAVENWORTH...BEAN LAKE...BEVERLY AND IATAN.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3939 9519 3953 9507 3953 9496 3938 9475
3914 9519
TIME...MOT...LOC 0626Z 228DEG 18KT 3933 9507
SFSpecial weather statement, May 29, 1:37 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 AM CDT SUN MAY 29 2011
MOZ021-022-029-030-037-290730-
CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-RAY MO-
137 AM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAY...NORTHERN JACKSON...
SOUTHEASTERN CLINTON...CLAY AND EXTREME SOUTHERN CALDWELL COUNTIES
UNTIL 230 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKVIEW TO MISSOURI
CITY...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
EXCELSIOR SPRINGS...KEARNEY...LAWSON...WOODS HEIGHTS...CRYSTAL
LAKES...EXCELSIOR ESTATES...HOLT...FLEMING...PRATHERSVILLE...
MOSBY...HOMESTEAD...RAYVILLE...KNOXVILLE AND ELMIRA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 8 AND 38.
I-435 LOOP FROM MILE MARKERS 44 TO 54.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3954 9439 3953 9376 3918 9406 3916 9460
3918 9460
TIME...MOT...LOC 0638Z 216DEG 22KT 3928 9452 3927 9423
SFSpecial weather statement, May 29, 2:13 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 AM CDT SUN MAY 29 2011
KSZ103-MOZ021-028-029-290800-
CLAY MO-CLINTON MO-LEAVENWORTH KS-PLATTE MO-
213 AM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHWESTERN CLINTON...
NORTHWESTERN CLAY AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 300 AM
CDT...
AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
LEAVENWORTH...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PLATTE CITY...SMITHVILLE...WESTON...TRACY...CAMDEN POINT...
TRIMBLE...DEARBORN...EDGERTON...BEVERLY...HOOVER...IATAN AND
RIDGELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 25 TO 48.
I-29 BETWEEN MILE MARKERS 9 AND 30.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3942 9503 3942 9497 3945 9499 3945 9502
3953 9500 3954 9438 3925 9452 3928 9506
TIME...MOT...LOC 0713Z 228DEG 21KT 3936 9451 3937 9496
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:26 AM CDT | Special Weather Statement | EAX | Platte | 49 min |
| May 29, 1:37 AM CDT | Special Weather Statement | EAX | Clay, Ray | 53 min |
| May 29, 2:13 AM CDT | Special Weather Statement | EAX | Platte | 47 min |
| May 29, 2:51 AM CDT | Special Weather Statement | EAX | Clinton | 39 min |
| May 29, 3:44 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 46 min |
| May 29, 3:55 AM CDT | Special Weather Statement | EAX | Gentry | 50 min |
| May 29, 3:56 AM CDT | Special Weather Statement | EAX | Gentry | 49 min |
| May 29, 4:47 AM CDT | Special Weather Statement | EAX | Linn | 28 min |
| May 29, 5:05 AM CDT | Special Weather Statement | EAX | Gentry | 40 min |
| May 29, 5:20 AM CDT | Special Weather Statement | EAX | Harrison | 40 min |
| May 29, 6:28 AM CDT | Special Weather Statement | EAX | Nodaway | 32 min |
| May 29, 6:47 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 28 min |
| May 29, 6:58 AM CDT | Special Weather Statement | EAX | Gentry | 47 min |
| May 29, 7:09 AM CDT | Special Weather Statement | EAX | Harrison | 51 min |
| May 29, 7:43 AM CDT | Special Weather Statement | EAX | Harrison | 32 min |
| May 29, 7:59 AM CDT | Special Weather Statement | EAX | Mercer | 31 min |
| May 29, 8:10 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 35 min |
| May 29, 8:46 AM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 44 min |
| May 29, 9:24 AM CDT | Special Weather Statement | EAX | Schuyler | 36 min |
| May 29, 3:08 PM CDT | Wind Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.